MAUDE Adverse Event Report: TORNIER S.A.S. ASCEND HUMERAL HEAD ECCENTRIC DIA.52MM H. 20MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

TORNIER S.A.S. ASCEND HUMERAL HEAD ECCENTRIC DIA.52MM H. 20MM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 502452
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Limb Fracture (4518)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The shout tornier shoulder outcomes study involved a patient who underwent a revision due to a fracture.The following components were removed: stem: aequalis ascend 8b ptc.Humeral head: ascend 52x20 high offset.Glenoid: affiiniti 56 pegged.An update, provided at a later date, revealed that the fracture resulted from a fall from a ladder causing a displaced periprosthetic proximal humerus fracture.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition is unknown.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
The shout tornier shoulder outcomes study involved a patient who underwent a revision due to a fracture.The following components were removed: stem: aequalis ascend 8b ptc; humeral head: ascend 52x20 high offset; glenoid: affiiniti 56 pegged.An update, provided at a later date, revealed that the fracture resulted from a fall from a ladder causing a displaced periprosthetic proximal humerus fracture.

Brand Name
ASCEND HUMERAL HEAD ECCENTRIC DIA.52MM H. 20MM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17607175
Report Number3000931034-2023-00273
Device Sequence Number14983900
Product Code HSN
UDI-Device Identifier00846832004362
UDI-Public00846832004362
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number502452
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight86 KG